I was misdiagnosed with myasthenia gravis and Stiff Person's syndrome last year. I had been taking clonazepam for years at bedtime for narcolepsy. I was taken off clonazepam without weaning and 2 days
later I was having convulsions with extreme rigidity in nearly every muscle in my body. I was in the ICU receiving IGg at the time so I had a full audience. I was given valium and baclofen to control less severe episodes during the following days. I was mostly wheel chair bound because every time I walked my legs would get so stiff I couldn't walk. I eventually went to the Mayo Clinic and was told that I had Functional Movement Disorder not caused by psychiatric issues. I requested to restart clonazepam at bedtime to control my narcolepsy symptoms as I was weaning off Valium and baclofen. Then, I completed Mayo's amazing BeST program ( physical therapy) with great success. The program utilizes the brains neuroplasticity. Only 4 months later I started having violent spasms in my neck and abdomen. Sometimes I will have rigidity again in my arms and legs. I was ordered another dose of clonazepam during the day and baclofen 3 times a day. I bucked against it because I become tolerant to those drugs rapidly. I'm trying to get back to the Mayo Clinic. This time my doctor wants me to see a movement disorder specialist. All previous tests (mri's, lab tests, emg, eeg) from a year ago were normal. I wonder if I have benzodiazepine withdrawal syndrome. I don't know. I'm miserable. My legs tingle/burn all of the time. This is somehow related to the other spasms because my leg pain will ramp up just before the jerking /myoclonus starts. Also, this has affected my breathing as my abdominal breathing muscles will completely lock up for 20-30 seconds. Does anyone have a clue about what is happening to me? Oh, and I have tried the psychological route and I've seen a psychologist several times. It hasn't helped at all.